MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC CANCELLOUS BIT 3MM UC DRIL; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC CANCELLOUS BIT 3MM UC DRIL; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-527
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: the drill bit was returned to the manufacturer for analysis.As reported, the returned drill bit was bent at the back end.Codes b01, c07 and d02 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a cervical spine procedure.It was reported that the site was preparing to utilize a drill bit with the universal drill guide (udg), when it was found that the tip was bent.The site attempted to open an alternate kit, however, both kits had bent tips.When the drill bit was loaded into the udg, they went to spin it and it wobbled.The drill bit could be rolled across a table, and there was a bend in the tip that went into the actual drill.What they determined happened most likely was poor handling in the sterile processing department (spd) that caused the bent tips.The surgery was aborted.

Brand Name
CANCELLOUS BIT 3MM UC DRIL
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21374185
Report Number1723170-2025-00654
Device Sequence Number3849330
Product Code HAW
UDI-Device Identifier00763000055363
UDI-Public00763000055363
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K974161
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-527
Device Catalogue Number960-527
Device Lot Number221014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight92 KG